Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 1, 2021, 2:13 PM CDT for Hopkins County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 2:13 PM CDT (19:13 UTC)
- Expired
- Aug 1, 2021, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Fort Worth, TX
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 162 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2139 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558 WWUS84 KFWD 011913 SPSFWD Special Weather Statement National Weather Service Fort Worth TX 213 PM CDT Sun Aug 1 2021 TXZ105>107-011945- Hunt TX-Hopkins TX-Delta TX- 213 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUNT...HOPKINS AND SOUTHWESTERN DELTA COUNTIES UNTIL 245 PM CDT... At 212 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Commerce to Sulphur Springs. Movement was northeast at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Sulphur Springs, Commerce, Cumby, Campbell and Neylandville. LAT...LON 3332 9583 3320 9542 3299 9561 3318 9603 TIME...MOT...LOC 1912Z 246DEG 18KT 3322 9585 3316 9563 $$ Hernandez
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 1, 11:18 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 1, 11:18 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1118 AM CDT Sun Aug 1 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /This afternoon through Monday/ Morning convection on the southward moving gravity waves has weakened as anticipated with the boundary layer mixing. Additional showers and thunderstorms will continue to develop through the day as the cold front slides slowly southward through North Texas. There is plenty of instability in place across the region but little shear; therefore, well organized storms with long lived updrafts are not anticipated. However, hot surface temperatures and a fairly dry sub-cloud layer will result in efficient hydrometeor evaporation and a potential for downbursts. Light steering winds and precipitable water values around 2 inches will also result in some locally heavy rainfall. Showers and thunderstorms will continue through the night as the front moves southward and a shortwave rotates through the base of the Eastern U.S. longwave trough. The best concentration of storms will be along the boundary, but some elevated storms will also be possible well behind the front in response to the passing mid level energy. Most of the thunderstorm activity will shift into Central Texas on Monday with only some lingering morning activity across North Texas. Temperatures this afternoon will be tricky due to the increase in cloud cover and storms; however, with dew points in the middle and upper 70s late this morning and temperatures warming as expected, we still feel that most locations in the current Heat Advisory will see heat index values reach 105 at some point in time this afternoon. Therefore, we will leave the current Heat Advisory in place for now. The good news is that this should be the last day of excessively hot and humid weather for a little while with highs Monday struggling to reach 90 in most locations. 79 && .LONG TERM... /Issued 350 AM CDT Sun Aug 1 2021/ /Tuesday Through Next Weekend/ Northerly flow aloft and postfrontal precipitation will help our frontal boundary to move deep into Central Texas. We'll maintain some low PoPs in our southern zones Tuesday to account for uncertainty in the front's position, but for the bulk of the region, the day should be sunny and "mild" with noticeably lower humidity. Southerly winds will return by midweek, beginning a gradual warming trend and a slow increase in moisture. The richest moisture profiles will stay confined to South Texas where ripples in the flow are more likely to initiate some disorganized convection. The bulk of this activity should remain to our south, but low PoPs will persist along our southern frontier. Late in the week, subtropical ridging will try to re-establish itself in the Gulf. Extended guidance is trending toward a retrograde of this Bermuda high into the Lone Star State, the climatological contribution having a significant say in this evolution. But the dynamic equations may eventually disrupt this process with unseasonably active westerlies through the CONUS. For now, our forecast temperatures for the end of the week will acknowledge the model consensus, with a few locations flirting with the century mark on Friday and Saturday. 25 && .AVIATION... /NEW/ /18Z TAFs/ The primary aviation weather concern will be timing of thunderstorms associated with the passage of a cold front. The gravity waves that moved through North Texas earlier this morning have dampened as expected. However, outflow winds from the north/northwest are currently in place across the Metroplex and wind directions will likely remain northerly through Monday. Wind speeds will be generally less than 12 knots, except in and around thunderstorms where they could become stronger and gusty. Thunderstorms will continue to develop through the day as the atmosphere destabilizes and the cold front moves south. The most likely time for storms to impact the Metroplex terminals will be between 19Z and 01Z but additional storms will be possible overnight/sunrise Monday with the passage of a shortwave. Waco could see storms as early as 17Z with the arrival of the outflow boundary, but the most likely time for storms will be during the late afternoon/early evening hours with additional storms possible after sunrise Monday. Outside of the thunderstorms, expect VFR with scattered to broken Cu and broken to overcast middle and high clouds. Some post- frontal MVFR stratus is also likely Monday morning, but for the most part, these clouds should remain scattered. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 97 75 88 72 92 / 60 60 60 5 5 Waco 96 76 88 72 91 / 30 50 70 20 20 Paris 95 73 84 69 88 / 60 70 60 5 5 Denton 96 71 88 68 92 / 70 70 50 5 5 McKinney 96 73 86 69 90 / 60 60 60 5 5 Dallas 97 76 88 74 92 / 50 60 60 5 5 Terrell 96 73 85 70 90 / 40 60 70 10 5 Corsicana 96 75 86 72 91 / 30 50 70 20 10 Temple 96 73 88 71 91 / 30 50 80 30 30 Mineral Wells 90 71 87 68 90 / 70 70 50 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for TXZ094-095-104>107- 118>123-133>135-145>148-158>162-174-175. &&
Hazardous weather outlook, Aug 1, 11:44 AM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1144 AM CDT Sun Aug 1 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1144 AM CDT Sun Aug 1 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Heat index values will likely exceed 105 this afternoon along and east of the I-35 corridor. There is a chance of thunderstorms across all of North and Central Texas today and tonight as a cold front moves through the region. Some of the storms could be strong with gusty winds and frequent lightning. In addition, these slow-moving storms could result in minor flooding issues. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue on Monday, mainly south of the I- 20 corridor. Locally heavy rainfall may accompany the activity. Although the remainder of the week will be largely rain-free, a few thunderstorms will be possible across Central Texas, particularly on Tuesday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 1, 2:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Fort Worth TX 213 PM CDT Sun Aug 1 2021 TXZ105>107-011945- Hunt TX-Hopkins TX-Delta TX- 213 PM CDT Sun Aug 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUNT...HOPKINS AND SOUTHWESTERN DELTA COUNTIES UNTIL 245 PM CDT... At 212 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Commerce to Sulphur Springs. Movement was northeast at 20 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Sulphur Springs, Commerce, Cumby, Campbell and Neylandville. LAT...LON 3332 9583 3320 9542 3299 9561 3318 9603 TIME...MOT...LOC 1912Z 246DEG 18KT 3322 9585 3316 9563 Hernandez
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:40 PM CDT | Special Weather Statement | FWD | Hunt | 35 min |
| Aug 1, 3:10 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Aug 1, 3:27 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 33 min |
| Aug 1, 3:34 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 38 min |
| Aug 1, 3:46 PM CDT | Special Weather Statement | FWD | Dallas | 29 min |
| Aug 1, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 40 min |
| Aug 1, 4:00 PM CDT | Special Weather Statement | FWD | Mills | 45 min |
| Aug 1, 4:20 PM CDT | Special Weather Statement | FWD | Johnson | 25 min |
| Aug 1, 4:30 PM CDT | Special Weather Statement | FWD | Tarrant | 30 min |
| Aug 1, 4:39 PM CDT | Special Weather Statement | FWD | Parker | 36 min |
| Aug 1, 4:53 PM CDT | Areal Flood Advisory | FWD | Johnson, Tarrant | 3 hr |
| Aug 1, 5:02 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 21 min |
| Aug 1, 5:12 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 1, 5:21 PM CDT | Special Weather Statement | FWD | Ellis | 39 min |
| Aug 1, 5:46 PM CDT | Special Weather Statement | FWD | Wise | 29 min |
| Aug 1, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 15 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.